News of considerable importance to patient safety
Danish Medicines Agency investigates a case of inflammatory condition reported after COVID-19 vaccination
| 26 August 2021 |
In collaboration with the EMA, the Danish Medicines Agency is investigating whether the rare inflammatory condition of MIS-C, previously observed as an aftereffect of COVID-19 infection in children and adolescents, can also occur after vaccination. While no causality with the vaccine has been established, it cannot be excluded either.
New campaign aimed at doctors: High-quality ADR reports make a difference
| 09 July 2021 |
The monitoring of the safety of COVID-19 vaccines over the last months has shown us just how important the reports on suspected side effects from doctors are. A new campaign to promote the quality of ADR reports submitted by doctors sets out to improve the monitoring of medicine safety even further.
New EU rules on medical devices set to strengthen patient safety
| 26 May 2021 |
Today new EU rules on medical devices enter into force. The new rules aim to strengthen patient safety and ensure that patients can benefit from new innovative devices. Medical devices cover anything from contact lenses to state-of-the-art surgical equipment.
EMA: The AstraZeneca vaccine possibly causes rare, serious symptoms – but remains authorised for use
| 08 April 2021 |
An expert committee formed by the EMA has now concluded that it is possible that the rare cases of blood clots combined with low levels of platelets and bleeding are caused by the AstraZeneca COVID-19 vaccine. It is maintained, however, that the benefits of using the vaccine still outweigh any possible risks.
COVID-19 Vaccine AstraZeneca: Investigations of blood clots with low numbers of platelets and bleeding continue in Denmark and in the EU
| 26 March 2021 |
The EMA is convening an expert group on 29 March to provide input to the continued investigation of blood clot cases, including the very rare cases of blood clots accompanied by low numbers of platelets in people vaccinated with COVID-19 Vaccine AstraZeneca.
Status on the drug regulatory authorities’ investigation of blood clots after vaccination with the AstraZeneca vaccine
| 18 March 2021 |
The European Medicines Agency, EMA, and the drug regulatory authorities in Europe have reviewed reports of the rare and unusual symptoms of low levels of blood platelets, blood clots and bleeding after vaccination with the AstraZeneca’s COVID-19 vaccine. The conclusion is that the AstraZeneca vaccine is generally a safe and efficient vaccine, but that it cannot be ruled out that these symptoms may be caused by the AstraZeneca vaccine.
Danish Medicines Agency sends out updated letter to people who have received the AstraZeneca vaccine within the last 14 days
| 15 March 2021 |
Today, the Danish Medicines Agency has sent out an updated letter to people who have received the AstraZeneca vaccine within the last 14 days. The purpose is to increase awareness on the symptoms that people should react to.
Drug regulatory authorities are investigating reports of blood clots after AstraZeneca vaccinations
| 11 March 2021 |
The Danish Medicines Agency together with the EMA and the other drug regulatory authorities in Europe have launched an investigation of the AstraZeneca vaccine after reports of blood clots in people given the vaccine. One report concerns the death of a person in Denmark. At present, there is no evidence to conclude that there is an association between the vaccine and the blood clots.